Alert archive / Indiana / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 49, NWS Indianapolis, IN

June 25, 20234 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 25, 2023, 3:07 PM EDT for 4 counties in Indiana. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2023, 3:07 PM EDT (19:07 UTC)
Expired
Jun 25, 2023, 3:30 PM EDT
In force
23 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, IN, Owen County, IN, Putnam County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 3:13 PM EDTHAIL 23 Nw Center Point, INDelayed report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:34 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
786 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

908 
WUUS53 KIND 251907
SVRIND
INC021-119-133-167-251930-
/O.NEW.KIND.SV.W.0049.230625T1907Z-230625T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
307 PM EDT Sun Jun 25 2023

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Vigo County in west central Indiana...
  Northern Clay County in west central Indiana...
  North central Owen County in west central Indiana...
  Southwestern Putnam County in west central Indiana...

* Until 330 PM EDT.

* At 307 PM EDT, a severe thunderstorm was located 7 miles east of
  Terre Haute, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Staunton around 315 PM EDT.
  Brazil and Center Point around 320 PM EDT.
  Knightsville and Harmony around 325 PM EDT.

Other locations in the path of this severe thunderstorm include
Reelsville and Cagles Mill Lake.

This includes Interstate 70 between mile markers 10 and 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for west central
Indiana.

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3963 8690 3942 8685 3933 8734 3950 8739
TIME...MOT...LOC 1907Z 255DEG 34KT 3945 8725 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ryan
2 follow-up statements
450 
WWUS53 KIND 251915
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
315 PM EDT Sun Jun 25 2023

INC167-251925-
/O.CAN.KIND.SV.W.0049.000000T0000Z-230625T1930Z/
Vigo IN-
315 PM EDT Sun Jun 25 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VIGO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM EDT for west central
Indiana.

LAT...LON 3952 8722 3952 8720 3955 8720 3963 8690
      3942 8685 3935 8724
TIME...MOT...LOC 1915Z 255DEG 34KT 3947 8715 

$$

INC021-119-133-251930-
/O.CON.KIND.SV.W.0049.000000T0000Z-230625T1930Z/
Clay IN-Owen IN-Putnam IN-
315 PM EDT Sun Jun 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CLAY...NORTH CENTRAL OWEN AND SOUTHWESTERN PUTNAM
COUNTIES...

At 315 PM EDT, a severe thunderstorm was located near Brazil, or 12
miles east of Terre Haute, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Center Point around 320 PM EDT.
  Knightsville and Harmony around 325 PM EDT.

Other locations in the path of this severe thunderstorm include
Reelsville and Cagles Mill Lake.

This includes Interstate 70 between mile markers 18 and 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for west central
Indiana.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3952 8722 3952 8720 3955 8720 3963 8690
      3942 8685 3935 8724
TIME...MOT...LOC 1915Z 255DEG 34KT 3947 8715 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ryan
383 
WWUS53 KIND 251917
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
317 PM EDT Sun Jun 25 2023

INC021-119-133-251930-
/O.CON.KIND.SV.W.0049.000000T0000Z-230625T1930Z/
Clay IN-Owen IN-Putnam IN-
317 PM EDT Sun Jun 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CLAY...NORTH CENTRAL OWEN AND SOUTHWESTERN PUTNAM
COUNTIES...

At 317 PM EDT, a severe thunderstorm was located near Brazil, or 13
miles east of Terre Haute, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Knightsville around 320 PM EDT.
  Harmony around 325 PM EDT.
  Reelsville around 330 PM EDT.
  Cagles Mill Lake around 335 PM EDT.

This includes Interstate 70 between mile markers 18 and 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for west central
Indiana.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3952 8722 3952 8720 3955 8720 3963 8690
      3942 8685 3935 8724
TIME...MOT...LOC 1917Z 255DEG 34KT 3948 8712 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ryan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:05 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 25, 3:05 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
305 PM EDT Sun Jun 25 2023

.Mesoscale Update...
Issued at 125 PM EDT Sun Jun 25 2023

Skies have quickly cleared across much of the forecast area as of
15Z with low to mid 80s already in the Wabash Valley. Higher
dewpoints continue to advect into the region as well from the
southwest. Starting to see the initial hints of cu formation across
northeast Illinois and northwest Indiana. Winds are already gusting
at 20-25mph as well.

LAPS sounding analysis showing a nice amount of instability present
above the inversion already to the tune of 2000-2500 j/kg with lapse
rates at an impressive 8C/km and higher across eastern Illinois and
western Indiana. To put it mildly...the atmosphere is quickly
aligning itself for the convective fireworks anticipated later this
afternoon.

The bulk of the 12Z data is now in and continues to support a high
end risk for severe storms focused over the eastern half of the
forecast area after 18-19Z. There remains fluctuations in exactly
where the initiation takes place but all signs point to somewhere in
the Kokomo-Marion to Indy metro zone continuing S/SW towards
Bloomington. Timing of initiation is critical. An earlier start
closer to 18Z would support west of the zone mentioned above while a
later start at 19-20Z would support in or just east of this zone.
The atmosphere should start providing clues on this timing over the
next 1-2 hours.

All severe risks are on the table but want to clarify level of
concern for each risk.

1) Large Hail (possibly 2"+): the amount of instability already in
the hail growth zone supports this as the primary risk out of the
gate as convection fires. And with the wind potential accompanying
the storms as well...we need to be talking more about the risk of
wind driven hail in the strongest cells.

2) Damaging Winds and Downbursts: The dry adiabatic flow already
present into the mid levels with steep lapse rates supports
convection having no problem pulling winds to the surface. Current
thinking is that while this will be a threat initially...it should
become the primary threat as storms grow upscale and mature into a
larger cluster...and that may not occur until after it moves out of
the forecast area.

3) A Few Tornadoes: not to diminish the tornado risk at all because
it is enhanced across our eastern counties this afternoon...but it
is not the main risk. Directional shear through 850mb is maximized
over eastern counties later this afternoon with the greatest concern
for tornadoes in a zone from northern Madison Co and Muncie area
south through Rushville and perhaps down to Greensburg then shifting
east into far eastern Indiana and western Ohio. This also correlates
to the area where supercells may remain discrete before congealing
further east. 0-1km SRH values will exceed 100 m2/s2 and combined
with available shear and instability makes a stronger tornado a
valid concern as well.

4) Flash Flooding: it seems weird to be mentioning this considering
the antecedent dry conditions but...there are likely to be
tremendous rainfall rates within the strongest storms. And one
factor many are not thinking about: torrential rainfall over a short
timeframe on dry soils actually could enhance runoff concerns.

One final non-convective risk to mention is the heat and humidity.
Temps expected to peak in the low to mid 90s with dewpoints in the
upper 60s and lower 70s will produce max heat indices in the 95-100
degree range. This does not meet Heat Advisory criteria...but it has
been since Summer 2022 since these heat indices were realized over
central Indiana. Be sure to take precautions for the heat this
afternoon as well.

The next Mesoscale Update will be around 1 pm or shortly after.
Pertinent portions of 934 AM Meso Discussion follows...

The atmosphere has provided clarity finally for the potential severe
threat this afternoon with higher confidence for significant impacts
focused especially across the eastern half of the forecast area. Lot
to get to this morning with the initial mesoscale update and more to
follow through the day.

One mitigating factor for convective coverage and intensity
discussed Saturday was the pocket of drier air noted in the 850-
800mb layer (and really up as high as 700mb) that was drifting
across the region during peak heating today. The overnight model
suite has shifted away from that being as much as a factor and
despite the presence of dry air within that layer noted on the KSTL
ACARS sounding this morning...the tendency to intensify the pocket
of dry air across the region has diminished from Saturday. The one
model that continues to struggle with this is the HRRR...likely the
reason for the hour to hour variability with convective development
noted over the last several hours. For all of its usefulness in
short term forecasting...one known caveat with the HRRR is that it
can overdo mixing within the boundary layer and that may be going on
here. Sounding analysis for mid afternoon over central Indiana shows
the HRRR on the low end of the range for expected surface dewpoints
as low as the mid 60s in some locations. Bulk of the model suite
focuses peak dewpoints more in the upper 60s and lower 70s which
appears quite reasonable.

That being said...the surge of drier near surface air into northern
Missouri is impressive in the mid 50s. As that advects E/NE really
appears that a rare psuedodryline setup could organize in the
vicinity of the cold front by this afternoon which would accentuate
rapid convective development. For instance...dewpoints immediately
behind the front drop into the 50s across the northern Wabash Valley
while low 70s reside over the eastern half of the forecast area.
This is just one more component that has trended towards a higher
confidence in severe convection by mid to late afternoon.

Clearing is rapidly expanding east through the western half of the
forecast area currently...with most if not all of central Indiana
enjoying sunshine by late morning. The KSTL ACARS earlier showed
850mb temps near 25C and that air is advecting in our direction.
Essentially...expect temperatures to warm rapidly as soon as the sun
gets out over the next few hours...with temps potentially knocking
on the door of 90 as early as 16Z in the lower Wabash Valley. While
some of the model guidance again is too aggressive...in our
opinion...in warming temps (HRRR again leads the pack here)...much
of the forecast area is going to make it into the low and possibly
mid 90s before convection initiation. With the dewpoints
expected...it will feel oppressive for the first time this year as
heat indices peak in the upper 90s in spots. Winds will become gusty
by late morning into the early afternoon.

This rapid warming will also enable highly unstable conditions to be
in play by mid afternoon with MLCAPEs in excess of 3000 j/kg...a
deep layer of dry adiabatic flow potential above 700mb and steep
lapse rates. As stronger forcing aloft in the mid and upper levels
pivots around the base of the upper low over the upper Midwest and
850mb flow strengthens...the setup is in place for explosive
convective development to take place in the 18-20Z timeframe in
vicinity of the front and dewpoint gradient. At this time...our
thoughts have not changed on that location to be somewhere across
the central part of the forecast area...from Kokomo to the Indy
metro perhaps down as far south as Bloomington.

Primary severe weather concerns remain focused on damaging winds and
downburst potential as well as significant hail. The steep lapse
rates and huge layer of dry adiabatic flow support the idea of
damaging winds and this is further supported by the impressive levels
of DCAPE in the vicinity of 1500 j/kg. The amount of instability in
the hail growth zone remains impressive as well with any intense
elevated core likely to have no trouble generating large hailstones.

That being said...there is a narrow axis where the tornado threat is
enhanced. As the afternoon progresses ahead of the front...our far
eastern counties should see surface flow back which will produce an
area where directional shear increases through about 850mb. Right
now...see the Muncie to Rushville zone as particularly susceptible
for this risk likely focused in the 19-22Z timeframe before flow
transitions to more unidirectional. Storms will shift E/SE into Ohio
and northern/central Kentucky shortly after 00Z with any severe
threat over for our area.

To recap...all severe weather modes are in play with a timeframe
from 18-00Z. Am most concerned for the eastern half of the forecast
area where all of the above parameters discussed align the best.
Remain prepared and diligent as storms will likely develop and
intensify quickly.

The next Mesoscale Update will be by late morning.

&&

.Short Term...(This evening through Monday)
Issued at 305 PM EDT Sun Jun 25 2023

* Strong to severe storms will continue this afternoon
* Chances for rain return mainly on Monday

For the details about the severe storms this afternoon, please see
the mesoscale discussions.

Tonight...

Much of if not all of the convection will be east of the area by
00Z. Will keep some low PoPs in the east and southeast early tonight
to cover stragglers.

Some additional showers may develop later this evening into the
overnight across mainly the northern forecast area in wrap around
forcing from the system. Will have some low PoPs there.

Lows tonight will be in the 60s.

Monday...

An upper level low near eastern Lower Michigan will swing a trough
through the area on Monday. Enough moisture will remain with the
system to generate scattered to numerous showers, mainly in the
afternoon when some instability builds. Highest PoPs will be in the
northeast, closest to the upper low.

Some thunder will be possible with the instability, but severe
storms are not expected.

Highs will be in the 70s northeast where more clouds will be to the
middle 80s southeast with more sun.

&&

.Long Term...(Monday night through Sunday)
Issued at 305 PM EDT Sun Jun 25 2023

Monday night into Tuesday...

The upper level low to the northeast will continue to influence the
northeast portions of central Indiana with chances for rain
continuing at times. Temperatures in these areas will remain cooler
than average. To the southwest, less influence from the upper low
will bring fewer clouds and temperatures in the 80s.

Tuesday night into Wednesday...

Surface high pressure will provide dry conditions during this
period. Temperatures will be near normal to a bit below normal in
the northeast.

Wednesday night through Friday...

An upper ridge will attempt to move east and influence the area, but
the axis will remain well west. This will put us on the edge and
allow any energy moving around the edge to perhaps bring some
scattered convection. Will have some low PoPs to account for these.

Temperatures will warm as the ridge gets closer, with highs warming
into the middle 80s to middle 90s by Friday, with warmest
temperatures in the southwest closest to the ridge's influence.

Friday night onward...

An upper low to the north of the area will influence the area along
with a low pressure system. Some timing questions remain, so will
just go with chance PoPs through this period. Temperatures will
remain warm.

&&

.Aviation...(18Z TAF Issuance)
Issued at 125 PM EDT Sun Jun 25 2023

Impacts:

* Convection developing shortly after 18Z with greatest impacts late
  this afternoon at KBMG and KIND

* Strongest storms may produce brief wind gusts to 50kts

* Dry after 22Z at all terminals

* Non thunderstorm wind gusts up to 25kts through early evening

* MVFR ceilings possible Monday morning

Discussion:

The region remains in a lull at the moment as the atmosphere
organizes for expected robust convective development to initiate
somewhere between 18-19Z ahead of an approaching boundary over
eastern Illinois. KHUF and very possibly KLAF will not be impacted
as convection likely fires east of those terminals. For KBMG and
KIND though...storms will impact between 19-22Z with the potential
for brief damaging wind gusts...large hail and very heavy rainfall.
With the highest confidence in impacts at KIND...will maintain a
tempo group and adjust as needed. Outside of any storms...southwest
winds will continue to gust to around 25kts at times...gradually
transitioning to westerly behind the boundary this evening before
diminishing.

For the overnight into Monday...skies will largely clear tonight
before expansion of MVFR stratocu towards daybreak as the cold pool
associated with the upper low approaches. Winds will become gusty
again Monday from the west with the potential for a few showers by
later in the afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale...Ryan
Short Term...50
Long Term...50
Aviation...Ryan
Hazardous weather outlook, Jun 25, 9:39 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
939 AM EDT Sun Jun 25 2023

INZ021-028>031-035>049-051>057-060>065-067>072-261000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
939 AM EDT Sun Jun 25 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Thunderstorms will redevelop by mid afternoon. Severe storms are
expected, especially near and east of the Interstate 69 corridor and
between 2 and 8 pm. Damaging winds and large hail will be the main
severe threats. A few tornadoes are possible as well, especially from
near Muncie and Anderson south through Rushville.

Storm motion will be from the west 30 to 40 mph.

Temperatures prior to the storms will warm into the lower and mid 90s
in much of the area with heat indices peaking close to 100 degrees in
some locations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible at times through Tuesday and again
Thursday night through Saturday. Lightning and brief heavy rain will
be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

In the hours before

Special weather statement, Jun 25, 2:03 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
203 PM EDT Sun Jun 25 2023

INZ029-030-035-036-251830-
Clinton IN-Montgomery IN-Fountain IN-Tippecanoe IN-
203 PM EDT Sun Jun 25 2023

...A strong thunderstorm will impact portions of east central
Fountain, southern Tippecanoe, southwestern Clinton and northern
Montgomery Counties through 230 PM EDT...

At 203 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Veedersburg, or 14 miles northwest of
Crawfordsville, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Fountain, southern Tippecanoe, southwestern Clinton and northern
Montgomery Counties, including the following locations... New
Richmond, Shadeland, Linden, Clarks Hill, Dayton, Wingate and
Mulberry.

This includes Interstate 65 between mile markers 155 and 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for central and
west central Indiana.

&&

LAT...LON 4012 8702 4023 8716 4046 8686 4025 8651
TIME...MOT...LOC 1803Z 243DEG 40KT 4022 8704

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Updike
Local storm report, Jun 25, 3:03 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
303 PM EDT Sun Jun 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     Tstm Wnd Dmg     2 W Clarks Hill         40.25N 86.76W
06/25/2023                   Tippecanoe         IN   Public

            Time and Location are estimated - numerous
            tree limbs down.

&&

ELB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:44 AM EDTSpecial Weather StatementINDClay, Knox, Sullivan, Vigo31 min
Jun 25, 5:15 AM EDTSpecial Weather StatementINDGreene30 min
Jun 25, 5:38 AM EDTSpecial Weather StatementINDKnox37 min
Jun 25, 5:44 AM EDTSpecial Weather StatementINDParke, Vermillion31 min
Jun 25, 5:48 AM EDTSpecial Weather StatementINDGreene27 min
Jun 25, 5:59 AM EDTSpecial Weather StatementINDMartin31 min
Jun 25, 6:10 AM EDTSpecial Weather StatementINDLawrence35 min
Jun 25, 6:14 AM EDTSpecial Weather StatementINDParke31 min
Jun 25, 6:45 AM EDTSpecial Weather StatementINDJackson30 min
Jun 25, 6:47 AM EDTSpecial Weather StatementINDGreene28 min
Jun 25, 2:03 PM EDTSpecial Weather StatementINDTippecanoe27 min
Jun 25, 2:20 PM EDTSevere Thunderstorm WarningINDClinton, Fountain, Montgomery, Tippecanoe25 min
Jun 25, 2:45 PM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Putnam30 min
Jun 25, 2:50 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe25 min
Jun 25, 3:09 PM EDTSevere Thunderstorm WarningINDHendricks, Putnam36 min
Jun 25, 3:12 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery33 min
Jun 25, 3:23 PM EDTSevere Thunderstorm WarningINDClay, Monroe, Morgan, Owen, Putnam37 min
Jun 25, 3:29 PM EDTTornado WarningINDBoone, Clinton, Hamilton, Tipton31 min
Jun 25, 3:37 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan38 min
Jun 25, 3:47 PM EDTTornado WarningINDClay, Monroe, Morgan, Owen28 min
Jun 25, 3:56 PM EDTTornado WarningINDHamilton, Madison, Tipton34 min
Jun 25, 4:01 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison, Marion, Rush30 min
Jun 25, 4:05 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDaviess, Martin25 min
Jun 25, 4:07 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin23 min
Jun 25, 4:09 PM EDTAreal Flood AdvisoryINDHendricks, Johnson, Marion, Morgan2 hr
Jun 25, 4:10 PM EDTTornado WarningINDBrown, Monroe, Morgan, Owen50 min
Jun 25, 4:11 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan, Shelby34 min
Jun 25, 4:15 PM EDTTornado WarningINDJohnson, Shelby30 min
Jun 25, 4:19 PM EDTTornado WarningINDDaviess, Greene, Lawrence, Martin41 min
Jun 25, 4:25 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDelaware, Hamilton, Henry, Madison35 min
Jun 25, 4:26 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDaviess, Martin34 min
Jun 25, 4:31 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Monroe44 min
Jun 25, 4:32 PM EDTTornado Warning Tornado observedINDJohnson, Marion, Rush, Shelby28 min
Jun 25, 4:34 PM EDTTornado WarningINDDaviess, Martin26 min
Jun 25, 4:36 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Howard, Madison, Tipton24 min
Jun 25, 4:38 PM EDTSevere Thunderstorm Warning Destructive damage threatINDBartholomew, Brown, Jackson, Monroe52 min
Jun 25, 4:44 PM EDTTornado WarningINDBrown, Jackson, Lawrence, Monroe46 min
Jun 25, 4:52 PM EDTSevere Thunderstorm WarningINDDelaware, Madison38 min
Jun 25, 4:53 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence25 min
Jun 25, 4:55 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDecatur, Rush, Shelby35 min
Jun 25, 5:06 PM EDTTornado WarningINDJackson39 min
Jun 25, 5:10 PM EDTSevere Thunderstorm WarningINDMartin20 min
Jun 25, 5:36 PM EDTTornado WarningINDJackson, Jennings39 min
Jun 25, 5:50 PM EDTSpecial Weather StatementINDJohnson, Rush, Shelby25 min
Jun 25, 6:21 PM EDTSpecial Weather StatementINDJackson24 min
Jun 25, 6:59 PM EDTSpecial Weather StatementINDJackson46 min
Jun 25, 7:02 PM EDTAreal Flood AdvisoryINDJackson, Lawrence3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.